Alert archive / North Dakota / Wind Advisories in 2022

Wind Advisory 8, NWS Grand Forks, ND

April 25, 20226 counties in North Dakota; 4 counties in Minnesota

NWS Grand Forks, ND issued this wind advisory at Apr 25, 2022, 4:49 AM CDT for 6 counties in North Dakota; 4 counties in Minnesota. It took effect at Apr 25, 2022, 7:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2022, 4:49 AM CDT (09:49 UTC)
In effect from
Apr 25, 2022, 7:00 AM CDT
Expired
Apr 25, 2022, 3:18 PM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND

Counties Clay County, MN, Marshall County, MN, Norman County, MN, Polk County, MN, Cass County, ND, Grand Forks County, ND, Nelson County, ND, Steele County, ND, Traill County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 20 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2022-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2022-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-95 m²/s²
0-3 km storm-relative helicity
-66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

894 
WWUS73 KFGF 250949
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
449 AM CDT Mon Apr 25 2022

MNZ001>003-007-NDZ016-026-027-029-030-039-054-260000-
/O.NEW.KFGF.WI.Y.0008.220425T1200Z-220426T0000Z/
West Polk-Norman-Clay-West Marshall-Eastern Walsh-Nelson-
Grand Forks-Steele-Traill-Cass-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Warren, Stephen, Argyle, Grafton,
Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Edinburg, 
Adams, and Lankin
449 AM CDT Mon Apr 25 2022

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 20 to 25 mph with gusts up to 40 mph 
  expected.

* WHERE...Portions of northwest and west central Minnesota and 
  northeast and southeast North Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
1 follow-up statement
410 
WWUS73 KFGF 252018
NPWFGF

URGENT - WEATHER MESSAGE
National Weather Service Grand Forks ND
318 PM CDT Mon Apr 25 2022

MNZ001>003-007-NDZ016-026-027-029-030-039-054-252130-
/O.CAN.KFGF.WI.Y.0008.000000T0000Z-220426T0000Z/
West Polk-Norman-Clay-West Marshall-Eastern Walsh-Nelson-
Grand Forks-Steele-Traill-Cass-Western Walsh-
Including the cities of Crookston, East Grand Forks, Ada, 
Twin Valley, Halstad, Moorhead, Warren, Stephen, Argyle, Grafton,
Park River, Lakota, Mcville, Aneta, Tolna, Grand Forks, Finley, 
Hope, Mayville, Hillsboro, Hatton, Portland, Fargo, Edinburg, 
Adams, and Lankin
318 PM CDT Mon Apr 25 2022

...WIND ADVISORY IS CANCELLED...

Northwest winds remain breezy but below wind advisory criteria
this afternoon. Winds will continue to slowly decrease into the
evening.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Apr 25, 3:58 AM CDT, 51 minutes earlier.

Area forecast discussion, Apr 25, 3:58 AM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
358 AM CDT Mon Apr 25 2022

.SHORT TERM...(Today through Tuesday)
Issued at 357 AM CDT Mon Apr 25 2022

Impacts to travel are expected this morning for portions of the
northern and central Red River Valley as wet roads have become icy
overnight. Most areas should see drastic improvement by mid-morning.

Look for mostly quiet weather today, with only a slight chance for
light snow around the Lake of the Woods region. Accumulations will
be generally less than one inch. Highs will only climb into the
upper 20s to lower 30s today, with breezy north to northwest winds
and continued CAA through early evening. Lows tonight will fall into
the teens to lower 20s across much of the region, with middle 20s
for the southern Red River Valley.

Slightly warmer weather is expected for Tuesday, with continued
quiet conditions and highs in the middle 30s to middle 40s.

.LONG TERM...(Tuesday night through Sunday)
Issued at 357 AM CDT Mon Apr 25 2022

Weather pattern to remain active as we look into the next weekend.
500 mb flow become southwest mid week with one rather weak short
wave forecast to move through Thursday with a chance for showers.
Rainfall with this will not be impactful for flooding.

The system to watch will be moving onshore over northern California
and Oregon with 500 mb height falls centered over the central
Rockies Thursday and Friday and then out into the Plains
Saturday. WPC cluster analysis shows the idea of a 500 mb trough
into the Plains but differ in location, with some having 500 mb
low south over Kansas (operational 00z ECMWF), some in eastern
Nebraska (operational 00z Global Canadian and 00z GFS) at 18z
Saturday. GFS ensembles indicate precipitation over a wide area of
the northern and central Plains, but differ considerably in
location of heaviest rainfall...anywhere from eastern Montana,
western ND into western SD to a bit more east. Some indicate a
much drier scenario over northern Minnesota as upper ridge builds
northeast of the 500 mb low with target of rainfall western and
central ND. Bottom line wet pattern next Friday
night/Saturday/Sunday. NBM 4.1 probs for 1 inch or more of rain is
highest western and central ND (70 pct) but do have 40 pct
chances for 1 inch of rain in the Red River valley. That amount if
widespread may be impactful.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1138 PM CDT Sun Apr 24 2022

NW wind gusts continue up to 40kts at times with gradual decrease
overnight with gusts around 25 kts expected tomorrow. MVFR and IFR
CIGs expected to persist as stratus deck lingers tomorrow.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...Winter Weather Advisory until 10 AM CDT this morning for NDZ007-
     008-015-016-026-027-029-030-054.

MN...Winter Weather Advisory until 10 AM CDT this morning for MNZ001-
     004-007.

SHORT TERM...Lynch
LONG TERM...Riddle
AVIATION...JK
Hazardous weather outlook, Apr 24, 4:26 PM CDT, 12 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
426 PM CDT Sun Apr 24 2022

NDZ038-039-049-052-053-251200-
Barnes-Cass-Ransom-Sargent-Richland-
426 PM CDT Sun Apr 24 2022

This hazardous weather outlook is for portions of eastern North
Dakota.

.DAY ONE...Tonight

Wintry precipitation to begin to taper off with winds remainging
gusty into the evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Spring snow melt river flooding will continue for much of this
week. Refer to the latest flood warnings and statements for
detailed information on specific locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ001-004-007-NDZ006>008-014>016-024-026>030-054-251200-
West Polk-Kittson-West Marshall-Towner-Cavalier-Pembina-Benson-
Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-
Western Walsh-
426 PM CDT Sun Apr 24 2022

This hazardous weather outlook is for portions of eastern North
Dakota and northwest Minnesota.

.DAY ONE...Tonight

Wintry precipitation will taper off into the evening with gusty
winds continuing.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Spring snow melt river flooding will continue for much of this
week. Refer to the latest flood warnings and statements for
detailed information on specific locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

MNZ002-003-005-006-008-009-013>017-022>024-027>032-040-251200-
Norman-Clay-Roseau-Lake Of The Woods-East Marshall-North Beltrami-
Pennington-Red Lake-East Polk-North Clearwater-South Beltrami-
Mahnomen-South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-
426 PM CDT Sun Apr 24 2022

This hazardous weather outlook is for portions of west central
and northwest Minnesota.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Spring snow melt river flooding will continue for much of this
week. Refer to the latest flood warnings and statements for
detailed information on specific locations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Nearby

Wind Advisories in North Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.